Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2022, 11:13 PM EDT for Baldwin County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2022, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 20, 2022, 11:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
614
WWUS82 KFFC 210313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Sat Aug 20 2022
GAZ060-061-073-210345-
Putnam GA-Hancock GA-Baldwin GA-
1113 PM EDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of north central
Baldwin, southeastern Putnam and west central Hancock Counties
through 1145 PM EDT...
At 1112 PM EDT, a strong thunderstorm was near Meriwether, or near
Milledgeville, moving north at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Meriwether, Rockville, Plant Harlee Branch and Oconee
Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3307 8317 3311 8334 3335 8333 3335 8317
3330 8305
TIME...MOT...LOC 0312Z 191DEG 12KT 3315 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 9:23 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 20, 9:23 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 923 PM EDT Sat Aug 20 2022 .UPDATE... Confidence has increased that another wave of convective activity will roll through bringing showers and thunderstorms to the forecast area overnight. A scattered line of showers and thunderstorms has developed along an axis from Columbus to Macon and is expected to march northeastward across north Georgia through the early morning hours. There will be plenty of instability for these storms to tap into as SBCAPE and MUCAPE approaching 4000 J/kg was present in this evening's OOZ sounding. However, there are currently a few isolated showers and thunderstorms present over the north Georgia mountains which may help limit thunderstorm activity in this area. Storms could become strong to severe, producing gusty winds and frequent lightning. Additionally, with the sounding showing precipitable water at 1.88", flash flooding will continue to be of concern especially in areas that have already received heavy rainfall. While minor updates to the forecast have been made, it generally remains on track. .PREV DISCUSSION... /Issued 814 PM EDT Sat Aug 20 2022/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 320 PM EDT Sat Aug 20 2022/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Sunday Night/... Thunderstorms are underway across northern GA with additional storms beginning to work their way in from AL into the far western metro counties. Coverage should continue to increase across the area, with best chances for seeing rain and thunder still across northern GA. Mass response in the low levels to cut-off low across the midwest is bringing copious moisture surging back across the state, with PWATs expected to begin approaching 2" by tomorrow morning in some parts of the CWA. Cut-off low is forecast to slowly meander to the south and east, so continued gulf moisture will bring the potential for multiple rounds of rainfall, especially across northern GA today into tomorrow. Hi-res indicates the possibility of redevelopment (or maybe continuation) of thunderstorms in the evening to early morning hours, though some uncertainty around this given the hi-res are already struggling to depict current coverage of storms. For today, storm development is being driven by some WAA but mainly afternoon heating getting us to convective T, with not as good of upper level support as yesterday leading to less overall bulk shear. As a result, not expecting to see the same level of storm organization as we saw yesterday with transient supercell structures, but can't rule out some strong storms or even an isolated severe storm today. Tomorrow looks similar, with better upper level support still to the north of the area. Otherwise we will have a threat of isolated flash flooding across north GA. Soils in the region are saturated from previous rounds of heavy rainfall over the past week. We could see some areas see several rounds of heavy rain or Tstorms over the next 36 hours that put down repeated rounds of 1-2" of rain that could lead to some flash flood potential. However, we do have time of year going for us, as foliage hasn't gone dormant and we continue to trend towards the low flow portion of the year for our river basins from a climatological perspective, which means we can take a good bit of rainfall before problems begin. Lusk LONG TERM /Monday through Saturday/... No major changes made to the long term forecast. The upper and mid level trough will continue across the east coast into the extended forecast. A few shortwave disturbances rounding this feature will continue to drive heights down further south, injecting drier air at mid levels further southward as well. The feature of most importance for north and central Georgia will be the nearly stationary surface boundary laying across the region. South of this boundary, PWATs of 1.75" - 2.00" will dominate. To the north, PWATs around and less than 1.00" can be expected. The greatest uncertainty will be exactly how far south these mid level disturbances can push the dry air. Of course, with drier air aloft, thunderstorm activity will be significantly reduced north of the boundary. Current model guidance suggests the moisture boundary will end up across south-central Georgia by Wednesday morning. In the moist zone, increased cloud cover will persist through the period. Decreased incoming heating will mean temperatures are several degrees below climatological norms. Lower temps means decreased CAPE, meaning storms may not have as much "oomph" to them as normal summertime pulse, however with the moisture available some storms may become efficient rain makers with frequent lightning and gusty winds. SAM/01 AVIATION... 00Z Update... Some uncertainty remains with the forecast through the current TAF cycle. While confidence is increasing that a line of SHRA/TSRA will develop and impact the TAF sites generally between 00Z-08Z, uncertainty still remains surrounding cigs/vsbys. Vsby's could hover around 3-6SM between 11-16Z with MVFR to IFR cigs at most sites, however, whether or not showers materialize in the morning hours will influence cigs/vsbys. TSRA potential is expected to ramp up in the afternoon tomorrow. Winds are VRB03KT to calm overnight, picking up on the west side around 5KT. //ATL Confidence...00Z Update... Medium confidence on cigs/vsbys. High confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 69 81 / 70 80 70 50 Atlanta 70 84 69 81 / 70 90 70 60 Blairsville 65 79 65 79 / 80 80 80 50 Cartersville 70 83 69 82 / 80 90 70 50 Columbus 72 88 72 81 / 50 80 70 80 Gainesville 69 82 69 81 / 70 80 70 50 Macon 72 88 72 83 / 50 80 70 70 Rome 71 85 71 85 / 70 80 70 50 Peachtree City 69 86 69 81 / 60 80 70 60 Vidalia 73 91 73 85 / 50 80 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAL LONG TERM....01 AVIATION...KAL
Hazardous weather outlook, Aug 20, 10:55 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1055 PM EDT Sat Aug 20 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1055 PM EDT Sat Aug 20 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are possible this tonight. Storms may become strong to severe and will be capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Isolated flash flooding cannot be ruled out where heavy rain occurs. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are possible through next Friday. Each day, a few storms could become strong to severe, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Localized flash flooding and flooding of rivers and streams will also be possible, especially in areas that receive multiple rounds of heavy rainfall over the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 20, 9:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT SAT AUG 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG ROWLAND 32.86N 84.41W
08/20/2022 UPSON GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO GA-36 NEAR WEST JEFFERSON
STREET, BLOCKING BOTH LANES.
&&
EVENT NUMBER FFC2200866
RWILLISSpecial weather statement, Aug 20, 10:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Sat Aug 20 2022
GAZ046-048-057>059-210315-
Butts GA-Rockdale GA-Jasper GA-Newton GA-Henry GA-
1044 PM EDT Sat Aug 20 2022
...Strong thunderstorms will impact portions of southern Rockdale,
Henry, Butts, northern Jasper and Newton Counties through 1115 PM
EDT...
At 1043 PM EDT, a line of strong thunderstorms was along a line
extending from Lovejoy to Ola to near Turtle Cove, and moving
northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Conyers, Covington, Jackson, Stockbridge, Hampton,
Lovejoy, Locust Grove, Oxford, Porterdale, Newborn, Flovilla,
Mansfield, Jenkinsburg, Stewart, Lake Spivey, Blacksville, Turtle
Cove, Ola and Worthville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3344 8434 3343 8431 3344 8429 3355 8429
3355 8426 3358 8426 3359 8424 3361 8426
3363 8425 3364 8415 3362 8411 3365 8410
3367 8389 3345 8356 3323 8383 3328 8409
3332 8415 3334 8415 3335 8435 3343 8435
TIME...MOT...LOC 0243Z 219DEG 30KT 3343 8429 3345 8406 3334 8383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 20, 10:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 PM EDT Sat Aug 20 2022
GAZ073-210315-
Baldwin GA-
1048 PM EDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of Baldwin County
through 1115 PM EDT...
At 1047 PM EDT, a strong thunderstorm was over Midway-Hardwick, or
over Milledgeville, moving north at 10 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Milledgeville, Midway-Hardwick, Meriwether, Underwood, Hardwick,
Browns Crossing, Allenwood, Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3313 8310 3313 8311 3309 8312 3305 8310
3300 8313 3301 8315 3300 8315 3299 8318
3297 8317 3300 8336 3317 8337 3318 8336
3317 8333 3319 8329 3319 8326 3315 8309
TIME...MOT...LOC 0247Z 190DEG 9KT 3306 8325
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 20, 11:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT SAT AUG 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 2 WNW ATWATER 32.99N 84.41W
08/20/2022 UPSON GA EMERGENCY MNGR
POWER LINES WERE DOWNED ON SMYRNA CHURCH ROAD NEAR
WEEMS ROAD.
&&
EVENT NUMBER FFC2200867
RWILLISLocal storm report, Aug 20, 11:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 PM EDT SAT AUG 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND DMG 3 ENE ATWATER 32.99N 84.33W
08/20/2022 UPSON GA EMERGENCY MNGR
TREES WERE DOWNED ON POWER LINES ON VICKERY ROAD.
&&
EVENT NUMBER FFC2200868
RWILLISSpecial weather statement, Aug 20, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Sat Aug 20 2022
GAZ060-061-073-210345-
Putnam GA-Hancock GA-Baldwin GA-
1113 PM EDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of north central
Baldwin, southeastern Putnam and west central Hancock Counties
through 1145 PM EDT...
At 1112 PM EDT, a strong thunderstorm was near Meriwether, or near
Milledgeville, moving north at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Meriwether, Rockville, Plant Harlee Branch and Oconee
Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3307 8317 3311 8334 3335 8333 3335 8317
3330 8305
TIME...MOT...LOC 0312Z 191DEG 12KT 3315 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:27 PM EDT | Special Weather Statement | FFC | Gilmer | 63 min |
| Aug 20, 8:31 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 29 min |
| Aug 20, 9:09 PM EDT | Special Weather Statement | FFC | Chattooga | 51 min |
| Aug 20, 9:23 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 20, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 32 min |
| Aug 20, 10:44 PM EDT | Special Weather Statement | FFC | Butts, Henry, Newton, Rockdale | 31 min |
| Aug 20, 10:48 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Aug 20, 11:17 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 28 min |
| Aug 20, 11:36 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Aug 20, 11:40 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 20, 11:57 PM EDT | Special Weather Statement | FFC | Jackson | 33 min |
| Aug 21, 12:08 AM EDT | Special Weather Statement | FFC | Wilkinson | 37 min |
| Aug 21, 12:27 AM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Aug 21, 12:30 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 15 min |
| Aug 21, 12:53 AM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Aug 21, 1:28 AM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Aug 21, 1:36 AM EDT | Special Weather Statement | FFC | Warren | 24 min |
| Aug 21, 1:57 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Twiggs, Wilkinson | 6 hr |
| Aug 21, 7:08 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 37 min |
| Aug 21, 7:34 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.